MAUDE Adverse Event Report: HALYARD HEALTH CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

HALYARD HEALTH CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number P20-0950
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 06/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 07-jul-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
A report was received stating the staff states the cortrak is not placing properly.Biomed is aware of 1 lung placement and possibly 2 more occurrences of misplacement that were not in the lung.Biomed does not have any further details.Additional information received (b)(6) 2017 stated the stat registered nurse (rn) placed the tube and the patient had a subsequent pneumothorax.Prior to the incident the cortrak unit display tracings had been going on and off.The patient developed a pneumothorax and required a pigtail computed tomography (ct) catheter to be placed.Another feeding tube was placed using the "blind" technique.On the previous day the cortrak unit had been displaying the tracings "on and off." the patient was reported to be stable from this injury.Additional information received 26-jun-2017 stated it is unknown how many misplacements occurred and the location of the misplacement.The customer stated "i am sorry but i do not.It was awhile back and i am not sure if it was this machine or not." no additional information was provided.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 1208010, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.One sample device was received.The device, cortrak 2 eas, was in a used condition.The back house was cracked at the usb port end.The returned device was tested with known verified stylet, interconnected cable and anatomical model, all test results were with specifications.No failure mode observed.Customer reported complaint was not confirmed.No information was provided by the customer related to the pneumothorax placement(s) events.As a part of the device evaluation, few historical placements were saved by the customer on the internal memory of the monitor.The unit was reviewed and no abnormality was discovered.Root cause could not be determined.All information reasonably known as of 15-sep-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
CORTRAK 2 ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6702582
Report Number3009124963-2017-00033
Device Sequence Number11115855
Product Code KNT
UDI-Device Identifier10815149024698
UDI-Public10815149024698
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K113351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Model NumberP20-0950
Device Catalogue Number104655800
Device Lot Number1208010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2017
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer08/25/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date09/19/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight65